Ramification groups in Artin-Schreier-Witt extensions
Journal de Théorie des Nombres de Bordeaux, Volume 17 (2005) no. 2, pp. 689-720.

Let K be a local field of characteristic p>0. The aim of this paper is to describe the ramification groups for the pro-p abelian extensions over K with regards to the Artin-Schreier-Witt theory. We shall carry out this investigation entirely in the usual framework of local class field theory. This leads to a certain non-degenerate pairing that we shall define in detail, generalizing in this way the Schmid formula to Witt vectors of length n. Along the way, we recover a result of Brylinski but with a different proof which is more explicit and requires less technical machinery. A first attempt is finally made to extend these computations to the case where the perfect field of K is merely perfect.

Soit K un corps local de caractéristique p>0. L’objectif de cet article est de décrire les groupes de ramification des pro-p extensions abéliennes de K à travers la théorie d’Artin-Schreier-Witt. Dans le cadre usuel de la théorie du corps de classes local, cette étude est menée entièrement et conduit à un accouplement non-dégénéré que nous définissons en détail, généralisant ainsi la formule de Schmid pour les vecteurs de Witt de longueur n. Au passage, on retrouve un résultat de Brylinski avec des arguments plus explicites nécessitant moins d’outils techniques. La dernière partie aborde le cas plus général où le corps résiduel de K est parfait.

Published online:
DOI: 10.5802/jtnb.514
@article{JTNB_2005__17_2_689_0,
     author = {Lara Thomas},
     title = {Ramification groups  in {Artin-Schreier-Witt} extensions},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {689--720},
     publisher = {Universit\'e Bordeaux 1},
     volume = {17},
     number = {2},
     year = {2005},
     doi = {10.5802/jtnb.514},
     zbl = {1207.11109},
     mrnumber = {2211314},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.514/}
}
TY  - JOUR
TI  - Ramification groups  in Artin-Schreier-Witt extensions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2005
DA  - 2005///
SP  - 689
EP  - 720
VL  - 17
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.514/
UR  - https://zbmath.org/?q=an%3A1207.11109
UR  - https://www.ams.org/mathscinet-getitem?mr=2211314
UR  - https://doi.org/10.5802/jtnb.514
DO  - 10.5802/jtnb.514
LA  - en
ID  - JTNB_2005__17_2_689_0
ER  - 
%0 Journal Article
%T Ramification groups  in Artin-Schreier-Witt extensions
%J Journal de Théorie des Nombres de Bordeaux
%D 2005
%P 689-720
%V 17
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.514
%R 10.5802/jtnb.514
%G en
%F JTNB_2005__17_2_689_0
Lara Thomas. Ramification groups  in Artin-Schreier-Witt extensions. Journal de Théorie des Nombres de Bordeaux, Volume 17 (2005) no. 2, pp. 689-720. doi : 10.5802/jtnb.514. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.514/

[1] E. Artin, O.Schreier, Eine Kennzeichnung der reell algeschlossenen Körper. Abh. Math. Sem. Hamburg 5 (1927), 225–231.

[2] J.-L. Brylinski, Théorie du corps de classes de Kato et revêtements abéliens de surfaces. Ann. Inst. Fourier, 33.3, Grenoble (1983), 23–38. | Numdam | MR: 723946 | Zbl: 0524.12008

[3] I.B. Fesenko, S.V. Vostokov, Local Fields and Their Extensions. Translation of Mathematical Monographs 121, Amer. Math. Soc. (1993). | MR: 1218392 | Zbl: 0781.11042

[4] M. Garuti, Linear sytems attached to cyclic inertia. (Berkeley, CA, 1999), 377–386, Proc. Sympos. Pure Math., 70, Amer. Math. Soc., Providence, RI (2002). | MR: 1935414 | Zbl: 1072.14017

[5] H. Hasse, Theorie der relativ-zyklischen algebraischen Funktionenkörper, insbesondere bei endlichem Konstantenkörper. J. Reine Angew. Math. 172 (1934), 37–54. | Zbl: 0010.00501

[6] M. Hazewinkel, Abelian extensions of local fields, Ph.D. thesis. Universiteit Nijmegen, Holland (1969). | MR: 248110 | Zbl: 0193.35001

[7] E. Maus, Die Gruppentheoretische Struktur der Verzweigungsgruppenreihen. J. Reine. Angew. Math. 230 (1968), 1–28. | MR: 225763 | Zbl: 0165.35703

[8] L. Ribes, P. Zalesskii, Profinite groups. A series of Modern Surveys in Mathematics, Volume 40, Springer (2000). | MR: 1775104 | Zbl: 0949.20017

[9] P. Roquette, Class Field Theory in characteristic p. Its origin and development. K. Miyake (ed.), Class Field Theory- Its Centenary and Prospect, Advanced Studies In Pure Mathematics, vol. 30, Tokyo (2000), 549–631. | MR: 1846477 | Zbl: 1068.11073

[10] H.L. Schmid, Über das Reziprozitätsgezsetz in relativ-zyklischen algebraischen Funktionkörpern mit endlichem Konstantenkörper. Math. Z. 40 (1936), no. 1, 94–109. | MR: 1545545 | Zbl: 0011.14604

[11] H.L. Schmid, Zyklischen algebraische Funktionkörper vom Grade p n über endlichem Konstantenkörper der Charakteristik p. J. Reine Angew. Math. 175, (1936), 108–123. | Zbl: 0014.00402

[12] H.L. Schmid, Zur Arithmetik der zyklischen p-Körper. J. Reine Angew. Math. 176 (1937), 161–167 | Zbl: 0016.05205

[13] J.-P. Serre, Corps Locaux. Hermann, Paris (1962). [English translation : Local Fields. Graduate Texts in Math. 67, Springer, New York (1979)]. | MR: 150130 | Zbl: 0137.02601

[14] S.S. Shatz, Profinite groups, arithmetic and geometry. Princeton university press and university of Tokyo press (1972). | MR: 347778 | Zbl: 0236.12002

[15] O. Teichmüller, Zerfallende zyklische p-Algebren. J. Reine Angew. Math., 174 (1936), 157–160. | Zbl: 0016.05201

[16] L. Thomas, Arithmétique des extensions d’Artin-Schreier-Witt, Ph.D. (2005). Université Toulouse II Le Mirail.

[17] E. Witt, Zyklische Körper und Algebren der Charakteristik vom Grad p n . J. Reine Angew. Math., 174 (1936), 126–140. | Zbl: 0016.05101

Cited by Sources: